Digital necrosis related to carboplatin and gemcitabine therapy in systemic sclerosis.

Published

Journal Article

We present a woman with scleroderma who developed multiple ischemic digits after chemotherapy for lung cancer. The ischemia started during treatment with carboplatin and gemcitabine and required amputation of the affected digits. A review of the literature shows that thrombotic episodes coinciding with chemotherapy are not uncommon, though venous thrombosis occurs more frequently than arterial. Scleroderma patients are at particular risk for digital infarction because of their underlying vascular disease and associated Raynaud's phenomenon. This case illustrates the risk of severe digital ischemia and digital loss in patients with scleroderma during chemotherapy with carboplatin and gemcitabine.

Full Text

Duke Authors

Cited Authors

  • Clowse, MEB; Wigley, FM

Published Date

  • June 2003

Published In

Volume / Issue

  • 30 / 6

Start / End Page

  • 1341 - 1343

PubMed ID

  • 12784412

Pubmed Central ID

  • 12784412

International Standard Serial Number (ISSN)

  • 0315-162X

Language

  • eng

Conference Location

  • Canada